Aa
A
A
A
Close
Addison's Disease Community
187 Members
Avatar universal

High dosage?

Hi. Addison 3 years. After a lengthy stay in hospital following a crisis I am now getting respite care for mobility and muscle wastage. I am on 40mg HC a day 20. 10. 10 and have been since January. If this is high how will it affect my body? Many thanks.
1 Responses
Avatar universal
Hi. I've only just picked up your thread so not sure if you will read my reply .....
I have had Addisons for 6 years and have learnt a deal about it in that time. If you are ok on 40mg a day that is what you need to stay alive! If you need less you will know about that as you will have high steroid symptoms - feel agitated, bloated, be constipated, have palpitations, not be able able to sleep etc (do an online search for more info).  Remember you are taking replacement medication as you cannot produce the hormone cortisol. So the manufactured cortisone is doing the job for you. If your dose is as correct as you can manage (everyone is different) you should have very few body damaging symptoms. You cannot stay alive without  taking steroids if your adrenal glands have packed up! If you need to adjust your dose, do so very very slowly and carefully, giving your body time to adjust. I hope this helps.
Have an Answer?
Top Thyroid Answerers
Avatar universal
Northern, NJ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child